Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Tooth Resorbtion
Jan 14, 2006

I have been diagnosed with external tooth resorption. My dentist has explained that "we do not know what causes it". He also said it is more common in people who have had braces. I have not had braces. In searching the web, all I can find is basic definitions. Concurrently, I am developing arthritis in my hands and shoulders. Here are my questions. 1.) Could the resoption be caused by my HIV drugs. (I am twenty years HIV+ and have been taking protease inhibitors since they became available.) 2.) Could my arthritis becaused by my HIV drugs? 3.) Could these be related? 4.) My dentist is recommending tooth extraction and replacement with an implant. Will my imared immune system inhibit the asimilatino of an implant?

Thank you very much for your advice.

John in Chicago

Response from Dr. Henry

I am not aware of any data that clearly links a specific HIV drug to either localized dental problems or arthritis. Both of those types of problems are fairly common in the general population so it might be difficult to nail down if a drug was causing a problem in a particular case. Generally dental problems and arthritis would not be related. I have had numeroud HIV+ patients undergo a wide range of dental procedures/implants or other surgeries and they usually do about as well as the general population. KH



Previous
Burkitt's Lymphoma/AIDS
Next
treatment of mrsa

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement